MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC: 6" BLDE EXT IN; ULTRACLEAN ELECTRODES

CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC: 6" BLDE EXT IN; ULTRACLEAN ELECTRODES
Model Number 139110EXT
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used/damaged device was returned to conmed for evaluation.Visual inspection found damaged and breached insulation adjacent the distal end of the hub and proximal end of the shrink sleeve.The device showed charring and looked to be melted from heat or combustion, which left the metal electrode exposed.Potentially, there was a hole/tear/channel in the shrink sleeve insulation, or a gap between the hub and the shrink sleeve.It is likely that foreign material came in contact with the inner metallic electrode through one of these which led to the device failure.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.A two-year review of complaint history revealed no prior similar complaints for this device family.In that same timeframe, (b)(4) units have been manufactured and shipped worldwide.The clinical data report, conmed active electrodes (b)(4), determines that this failure is acceptable when weighed against the benefits of use of the devices.The instructions for use advise the user of the following.-visually examine the devices for obvious physical damage including: cracked, broken or otherwise distorted plastic parts, cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration.-verify that the electrode is full and securely seated in the handpiece before use.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
A customer reported during a breast implant exchange, the (b)(4) tip was used with a valley lab energy generator on 30cut 60coag and the tip flashed.The surgeon immediately removed the device from the surgical site and visually inspected it for damage.He described the damage as "charred at the flash site".No patient or user injury was reported and this device malfunction did not cause a surgical delay.This report is raised on the basis of a reported device malfunction with potential for injury with recurrence.

Brand Name
ULTRACLEAN ELEC: 6" BLDE EXT IN
Common Device Name
ULTRACLEAN ELECTRODES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua 31136
MX  31136
MDR Report Key7314392
Report Number3007305485-2018-00045
Device Sequence Number1847374
Product Code GEI
UDI-Device Identifier40653405007341
UDI-Public(01)40653405007341(17)220718(10)201707194
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/18/2022
Device Model Number139110EXT
Device Catalogue Number139110EXT
Device Lot Number201707194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight63